MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX®LUBRICATH® FOLEY CATHETER ALCOCK MODEL

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX®LUBRICATH® FOLEY CATHETER ALCOCK MODEL
Model Number 0134L18
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the foley catheter fell out of the patient due to sterile water leakage.The catheter was inserted to the patient after operation and there was no problem during the pretest.However, when the patient returned to the ward, the catheter had fallen off.When the user checked the catheter again, water leaked from the drainage funnel.It was stated that the event happened six hours after placement.There was no rupture or tear in the balloon.Water leaked from the drainage eye into the inlet tube.No materials were possibly there in contact with the catheter and the catheter was inserted by hand.It was mentioned that health hazards to the patient were unknown.Per follow up information received via ibc on 22-nov-2022, stated that there were no health damages to the patient.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Additional Manufacturer Narrative
The reported event is confirmed, manufacturing related.The used three-way foley catheter was returned without the original packaging.No visible defects were noted on the catheter.A potential root cause for this event could be, "operator error".No manufacturing issues or non-conformances were noted during review of the dhr that could have caused or contributed to the reported event.A label/pack review is not required as a review of the label could not have prevented the reported event.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the foley catheter fell out of the patient due to sterile water leakage.The catheter was inserted to the patient after operation and there was no problem during the pretest.However, when the patient returned to the ward, the catheter had fallen off.When the user checked the catheter again, water leaked from the drainage funnel.It was stated that the event happened six hours after placement.There was no rupture or tear in the balloon.Water leaked from the drainage eye into the inlet tube.No materials were possibly there in contact with the catheter and the catheter was inserted by hand.It was mentioned that health hazards to the patient were unknown.Per follow up information received via ibc on 22nov2022, stated that there were no health damages to the patient.

Brand Name
BARDEX®LUBRICATH® FOLEY CATHETER ALCOCK MODEL
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15869731
Report Number1018233-2022-08977
Device Sequence Number14766995
Product Code KOD
UDI-Device Identifier00801741018756
UDI-Public(01)00801741018756
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number0134L18
Device Catalogue Number0134L18
Device Lot NumberNGFZ1284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2022
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown